Every one of us has done something we’ve regretted, especially in our youth. And most often it’s because we didn’t think the consequences throught before we did it.
But unfortunately, a single mistake can cost you your life if you’re not careful. That is the message that a grieving mother named Sherri Kent wants to share after her 22-year-old son accidentally tried the drug fentanyl and overdosed.
Earlier this year, 22-year-old Michael Kent met a man in the Canadian city of Kelowna, British Columbia who offered him some heroin. They met in a store bathroom where Michael took the drug. But when the other man saw how Michael reacted to the drug, he got scared and ran from the scene.
Twenty minutes later, the man came to his senses and returned with the shop owner to unlock the bathroom door, according to the Huffington Post. Inside, Michael was unconscious and his lips were blue. He was immediately taken to the hospital, but couldn’t be saved.
Michael had actually taken fentanyl, a strong opioid that is similar to heroin, but is 50-100 times stronger. According to the website Drugabuse, it is often used to treat people with chronic pain.
When Michael’s mother realized that her 22-year-old son was going to die, she hugged him in his hospital bed, thinking about how he lost his life because of a mistake that many young people make.
In order help prevent more families from suffering, Sherri uploaded a picture on Facebook of her and her son together at the hospital. Underneath the picture, she wrote a message that everyone should read:
“I just want everyone to know that my son Michael overdosed on fentanyl. My son was not an addict. He made a mistake that cost him his life.
I just want to make everyone aware of the epidemic that’s going on right now that’s killing 5-7 people a day in every city in Canada. It’s out of control and there is no way to protect our children from this other than to warn them of the dangers of drug use today.
I’ve lost my son to this horrible tragedy and want to make parents aware that it can happen to anyone who decides to touch anything that can be snorted up your nose. Fentanyl is the number #1 killer in Canada and it’s taking our children and loved ones. Please share this with your family and friends to help prevent another tragedy “
Michael died in March 2017, and since Sherri uploaded the image, it has been shared over 110,000 times. Sherri was praised for sharing the image to inform others about the risks. Among other supportive comments, one woman wrote, “Thanks for sharing. His passing is not in vain if this saves a life.”
Please share Sharri’s message so other parents can talk with their children about the risks of drugs. No one should have their life taken away by drugs and no parent should have to lose their child in this horrible way.
Published by Newsner, please like